Alert archive / Kentucky / Wind Advisories in 2020
Wind Advisory 6, NWS Jackson, KY
NWS Jackson, KY issued this wind advisory at Nov 14, 2020, 3:17 AM EST for 33 counties in Kentucky. It took effect at Nov 15, 2020, 5:00 AM EST. It was in force for 14 hr.
The area
The counties it named.
The facts
- Issued
- Nov 14, 2020, 3:17 AM EST (08:17 UTC)
- In effect from
- Nov 15, 2020, 5:00 AM EST
- Expired
- Nov 15, 2020, 6:59 PM EST
- In force
- 14 hr
- Issued by
- NWS Jackson, KY
All 33 counties
Bath County, KY, Bell County, KY, Breathitt County, KY, Clay County, KY, Elliott County, KY, Estill County, KY, Fleming County, KY, Floyd County, KY, Harlan County, KY, Jackson County, KY, Johnson County, KY, Knott County, KY, Knox County, KY, Laurel County, KY, Lee County, KY, Leslie County, KY, Letcher County, KY, Magoffin County, KY, Martin County, KY, McCreary County, KY, Menifee County, KY, Montgomery County, KY, Morgan County, KY, Owsley County, KY, Perry County, KY, Pike County, KY, Powell County, KY, Pulaski County, KY, Rockcastle County, KY, Rowan County, KY, Wayne County, KY, Whitley County, KY, Wolfe County, KY
The radar
The Jackson,KY radar (KJKL), 26 km from the middle of the area, began a volume at 08:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 8.3 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2143 m above ground
- 0-6 km bulk shear
- 62 kt
- 0-1 km storm-relative helicity
- 98 m²/s²
- 0-3 km storm-relative helicity
- 133 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
883 WWUS73 KJKL 140817 NPWJKL URGENT - WEATHER MESSAGE National Weather Service Jackson KY 317 AM EST Sat Nov 14 2020 .A strong cold front will move through eastern Kentucky Sunday morning. Strong southwest winds of 15 to 25 mph, with gusts of 35 to 45 mph at times, will engage just ahead of the front as it approaches towards dawn Sunday. Strong winds will continue through the day on Sunday, as the front exits off to the east. KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-142100- /O.NEW.KJKL.WI.Y.0006.201115T1000Z-201116T0000Z/ Fleming-Montgomery-Bath-Rowan-Estill-Powell-Menifee-Rockcastle- Jackson-Pulaski-Laurel-Wayne-McCreary-Whitley-Knox-Bell-Harlan- Elliott-Morgan-Johnson-Wolfe-Magoffin-Floyd-Lee-Breathitt-Knott- Owsley-Perry-Clay-Leslie-Letcher-Martin-Pike- Including the cities of Flemingsburg, Camargo, Jeffersonville, Mount Sterling, Owingsville, Morehead, Irvine, Ravenna, Clay City, Stanton, Frenchburg, Brodhead, Mount Vernon, McKee, Annville, Burnside, Somerset, London, Monticello, Stearns, Whitley City, Corbin, Williamsburg, Barbourville, Middlesboro, Pineville, Cumberland, Harlan, Sandy Hook, West Liberty, Paintsville, Campton, Salyersville, Prestonsburg, Wheelwright, Beattyville, Jackson, Hindman, Pippa Passes, Booneville, Hazard, Manchester, Hyden, Jenkins, Whitesburg, Inez, Coal Run, Elkhorn City, Pikeville, and South Williamson 317 AM EST Sat Nov 14 2020 ...WIND ADVISORY IN EFFECT FROM 5 AM TO 7 PM EST SUNDAY... * WHAT...Southwest winds of 15 to 25 mph, with gusts of 35 to 45 mph are expected. * WHERE...All of Eastern Kentucky. * WHEN...From 5 AM to 7 PM EST Sunday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ GEOGERIAN
7 follow-up statements
551 WWUS73 KJKL 140843 CCA NPWJKL URGENT - WEATHER MESSAGE...CORRECTED National Weather Service Jackson KY 343 AM EST Sat Nov 14 2020 ...Strong Winds Gusts Expected Sunday... .A strong cold front will move through eastern Kentucky Sunday morning. Strong southwest winds of 15 to 25 mph, with gusts of 35 to 45 mph at times, will engage just ahead of the front as it approaches towards dawn Sunday. Strong west southwest winds will continue through the day on Sunday, as the front exits off to the east. KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-142100- /O.COR.KJKL.WI.Y.0006.201115T1000Z-201116T0000Z/ Fleming-Montgomery-Bath-Rowan-Estill-Powell-Menifee-Rockcastle- Jackson-Pulaski-Laurel-Wayne-McCreary-Whitley-Knox-Bell-Harlan- Elliott-Morgan-Johnson-Wolfe-Magoffin-Floyd-Lee-Breathitt-Knott- Owsley-Perry-Clay-Leslie-Letcher-Martin-Pike- Including the cities of Flemingsburg, Camargo, Jeffersonville, Mount Sterling, Owingsville, Morehead, Irvine, Ravenna, Clay City, Stanton, Frenchburg, Brodhead, Mount Vernon, McKee, Annville, Burnside, Somerset, London, Monticello, Stearns, Whitley City, Corbin, Williamsburg, Barbourville, Middlesboro, Pineville, Cumberland, Harlan, Sandy Hook, West Liberty, Paintsville, Campton, Salyersville, Prestonsburg, Wheelwright, Beattyville, Jackson, Hindman, Pippa Passes, Booneville, Hazard, Manchester, Hyden, Jenkins, Whitesburg, Inez, Coal Run, Elkhorn City, Pikeville, and South Williamson 343 AM EST Sat Nov 14 2020 ...WIND ADVISORY IN EFFECT FROM 5 AM TO 7 PM EST SUNDAY... * WHAT...Southwest to west southwest winds of 15 to 25 mph, with gusts of 35 to 45 mph are expected. * WHERE...All of Eastern Kentucky. * WHEN...From 5 AM to 7 PM EST Sunday. * IMPACTS...Winds this strong could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ GEOGERIAN
678 WWUS73 KJKL 140845 CCB NPWJKL URGENT - WEATHER MESSAGE...CORRECTED National Weather Service Jackson KY 345 AM EST Sat Nov 14 2020 ...Strong Wind Gusts Expected Sunday... .A strong cold front will move through eastern Kentucky Sunday morning. Strong southwest winds of 15 to 25 mph, with gusts of 35 to 45 mph at times, will engage just ahead of the front as it approaches towards dawn Sunday. Strong west southwest winds will continue through the day on Sunday, as the front exits off to the east. KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-142100- /O.COR.KJKL.WI.Y.0006.201115T1000Z-201116T0000Z/ Fleming-Montgomery-Bath-Rowan-Estill-Powell-Menifee-Rockcastle- Jackson-Pulaski-Laurel-Wayne-McCreary-Whitley-Knox-Bell-Harlan- Elliott-Morgan-Johnson-Wolfe-Magoffin-Floyd-Lee-Breathitt-Knott- Owsley-Perry-Clay-Leslie-Letcher-Martin-Pike- Including the cities of Flemingsburg, Camargo, Jeffersonville, Mount Sterling, Owingsville, Morehead, Irvine, Ravenna, Clay City, Stanton, Frenchburg, Brodhead, Mount Vernon, McKee, Annville, Burnside, Somerset, London, Monticello, Stearns, Whitley City, Corbin, Williamsburg, Barbourville, Middlesboro, Pineville, Cumberland, Harlan, Sandy Hook, West Liberty, Paintsville, Campton, Salyersville, Prestonsburg, Wheelwright, Beattyville, Jackson, Hindman, Pippa Passes, Booneville, Hazard, Manchester, Hyden, Jenkins, Whitesburg, Inez, Coal Run, Elkhorn City, Pikeville, and South Williamson 345 AM EST Sat Nov 14 2020 ...WIND ADVISORY IN EFFECT FROM 5 AM TO 7 PM EST SUNDAY... * WHAT...Southwest to west southwest winds of 15 to 25 mph, with gusts of 35 to 45 mph are expected. * WHERE...All of Eastern Kentucky. * WHEN...From 5 AM to 7 PM EST Sunday. * IMPACTS...Winds this strong could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ GEOGERIAN
072 WWUS73 KJKL 142015 NPWJKL URGENT - WEATHER MESSAGE National Weather Service Jackson KY 315 PM EST Sat Nov 14 2020 KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-151000- /O.CON.KJKL.WI.Y.0006.201115T1000Z-201116T0000Z/ Fleming-Montgomery-Bath-Rowan-Estill-Powell-Menifee-Rockcastle- Jackson-Pulaski-Laurel-Wayne-McCreary-Whitley-Knox-Bell-Harlan- Elliott-Morgan-Johnson-Wolfe-Magoffin-Floyd-Lee-Breathitt-Knott- Owsley-Perry-Clay-Leslie-Letcher-Martin-Pike- Including the cities of Flemingsburg, Camargo, Jeffersonville, Mount Sterling, Owingsville, Morehead, Irvine, Ravenna, Clay City, Stanton, Frenchburg, Brodhead, Mount Vernon, McKee, Annville, Burnside, Somerset, London, Monticello, Stearns, Whitley City, Corbin, Williamsburg, Barbourville, Middlesboro, Pineville, Cumberland, Harlan, Sandy Hook, West Liberty, Paintsville, Campton, Salyersville, Prestonsburg, Wheelwright, Beattyville, Jackson, Hindman, Pippa Passes, Booneville, Hazard, Manchester, Hyden, Jenkins, Whitesburg, Inez, Coal Run, Elkhorn City, Pikeville, and South Williamson 315 PM EST Sat Nov 14 2020 ...WIND ADVISORY REMAINS IN EFFECT FROM 5 AM TO 7 PM EST SUNDAY... * WHAT...Southwest to west southwest winds of 15 to 25 mph, with gusts of 35 to 45 mph are expected. * WHERE...All of Eastern Kentucky. * WHEN...From 5 AM to 7 PM EST Sunday. * IMPACTS...Winds this strong could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ GEOGERIAN/GREIF
715 WWUS73 KJKL 150425 NPWJKL URGENT - WEATHER MESSAGE National Weather Service Jackson KY 1125 PM EST Sat Nov 14 2020 KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-151400- /O.CON.KJKL.WI.Y.0006.201115T1000Z-201116T0000Z/ Fleming-Montgomery-Bath-Rowan-Estill-Powell-Menifee-Rockcastle- Jackson-Pulaski-Laurel-Wayne-McCreary-Whitley-Knox-Bell-Harlan- Elliott-Morgan-Johnson-Wolfe-Magoffin-Floyd-Lee-Breathitt-Knott- Owsley-Perry-Clay-Leslie-Letcher-Martin-Pike- Including the cities of Flemingsburg, Camargo, Jeffersonville, Mount Sterling, Owingsville, Morehead, Irvine, Ravenna, Clay City, Stanton, Frenchburg, Brodhead, Mount Vernon, McKee, Annville, Burnside, Somerset, London, Monticello, Stearns, Whitley City, Corbin, Williamsburg, Barbourville, Middlesboro, Pineville, Cumberland, Harlan, Sandy Hook, West Liberty, Paintsville, Campton, Salyersville, Prestonsburg, Wheelwright, Beattyville, Jackson, Hindman, Pippa Passes, Booneville, Hazard, Manchester, Hyden, Jenkins, Whitesburg, Inez, Coal Run, Elkhorn City, Pikeville, and South Williamson 1125 PM EST Sat Nov 14 2020 ...WIND ADVISORY REMAINS IN EFFECT FROM 5 AM TO 7 PM EST SUNDAY... * WHAT...Southwest to west southwest winds of 15 to 25 mph, with gusts of 35 to 45 mph are expected. Isolated higher gusts will be possible, especially across the higher terrain. * WHERE...All of Eastern Kentucky. * WHEN...From 5 AM to 7 PM EST Sunday. * IMPACTS...Winds this strong could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ GEOGERIAN/GREIF/RAY
068 WWUS73 KJKL 151048 NPWJKL URGENT - WEATHER MESSAGE National Weather Service Jackson KY 548 AM EST Sun Nov 15 2020 KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-152100- /O.CON.KJKL.WI.Y.0006.000000T0000Z-201116T0000Z/ Fleming-Montgomery-Bath-Rowan-Estill-Powell-Menifee-Rockcastle- Jackson-Pulaski-Laurel-Wayne-McCreary-Whitley-Knox-Bell-Harlan- Elliott-Morgan-Johnson-Wolfe-Magoffin-Floyd-Lee-Breathitt-Knott- Owsley-Perry-Clay-Leslie-Letcher-Martin-Pike- Including the cities of Flemingsburg, Camargo, Jeffersonville, Mount Sterling, Owingsville, Morehead, Irvine, Ravenna, Clay City, Stanton, Frenchburg, Brodhead, Mount Vernon, McKee, Annville, Burnside, Somerset, London, Monticello, Stearns, Whitley City, Corbin, Williamsburg, Barbourville, Middlesboro, Pineville, Cumberland, Harlan, Sandy Hook, West Liberty, Paintsville, Campton, Salyersville, Prestonsburg, Wheelwright, Beattyville, Jackson, Hindman, Pippa Passes, Booneville, Hazard, Manchester, Hyden, Jenkins, Whitesburg, Inez, Coal Run, Elkhorn City, Pikeville, and South Williamson 548 AM EST Sun Nov 15 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING... * WHAT...Southwest to west southwest winds of 15 to 25 mph, with gusts of 35 to 45 mph are expected. Isolated higher gusts will be possible, especially across the higher terrain in far southeastern Kentucky. * WHERE...All of Eastern Kentucky. * WHEN...From 5 AM to 7 PM EST Sunday. * IMPACTS...Winds this strong could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ GEOGERIAN
863 WWUS73 KJKL 151810 AAA NPWJKL URGENT - WEATHER MESSAGE...UPDATED National Weather Service Jackson KY 110 PM EST Sun Nov 15 2020 KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-160000- /O.CON.KJKL.WI.Y.0006.000000T0000Z-201116T0000Z/ Fleming-Montgomery-Bath-Rowan-Estill-Powell-Menifee-Rockcastle- Jackson-Pulaski-Laurel-Wayne-McCreary-Whitley-Knox-Bell-Harlan- Elliott-Morgan-Johnson-Wolfe-Magoffin-Floyd-Lee-Breathitt-Knott- Owsley-Perry-Clay-Leslie-Letcher-Martin-Pike- Including the cities of Flemingsburg, Camargo, Jeffersonville, Mount Sterling, Owingsville, Morehead, Irvine, Ravenna, Clay City, Stanton, Frenchburg, Brodhead, Mount Vernon, McKee, Annville, Burnside, Somerset, London, Monticello, Stearns, Whitley City, Corbin, Williamsburg, Barbourville, Middlesboro, Pineville, Cumberland, Harlan, Sandy Hook, West Liberty, Paintsville, Campton, Salyersville, Prestonsburg, Wheelwright, Beattyville, Jackson, Hindman, Pippa Passes, Booneville, Hazard, Manchester, Hyden, Jenkins, Whitesburg, Inez, Coal Run, Elkhorn City, Pikeville, and South Williamson 110 PM EST Sun Nov 15 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING... * WHAT...Southwest to west southwest winds of 15 to 25 mph, with gusts of 35 to 45 mph are expected. Isolated higher gusts will be possible, especially across the higher terrain in far southeastern Kentucky. * WHERE...All of Eastern Kentucky. * WHEN...Through 7 PM EST this evening. * IMPACTS...Winds this strong could blow around unsecured objects. Trees or tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ GEOGERIAN/GREIF
446 WWUS73 KJKL 152359 NPWJKL URGENT - WEATHER MESSAGE National Weather Service Jackson KY 659 PM EST Sun Nov 15 2020 KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-160100- /O.CAN.KJKL.WI.Y.0006.000000T0000Z-201116T0000Z/ Fleming-Montgomery-Bath-Rowan-Estill-Powell-Menifee-Rockcastle- Jackson-Pulaski-Laurel-Wayne-McCreary-Whitley-Knox-Bell-Harlan- Elliott-Morgan-Johnson-Wolfe-Magoffin-Floyd-Lee-Breathitt-Knott- Owsley-Perry-Clay-Leslie-Letcher-Martin-Pike- Including the cities of Flemingsburg, Camargo, Jeffersonville, Mount Sterling, Owingsville, Morehead, Irvine, Ravenna, Clay City, Stanton, Frenchburg, Brodhead, Mount Vernon, McKee, Annville, Burnside, Somerset, London, Monticello, Stearns, Whitley City, Corbin, Williamsburg, Barbourville, Middlesboro, Pineville, Cumberland, Harlan, Sandy Hook, West Liberty, Paintsville, Campton, Salyersville, Prestonsburg, Wheelwright, Beattyville, Jackson, Hindman, Pippa Passes, Booneville, Hazard, Manchester, Hyden, Jenkins, Whitesburg, Inez, Coal Run, Elkhorn City, Pikeville, and South Williamson 659 PM EST Sun Nov 15 2020 ...WIND ADVISORY IS CANCELLED... Strong gusty winds accompanying the passage of a cold front earlier today have diminished across the area. Therefore the Wind Advisory is cancelled. $$ RAY
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this wind advisory went out at Nov 14, 1:59 AM EST, 1 hour 18 minutes earlier.
Area forecast discussion, Nov 14, 1:59 AM EST, 1 hour 18 minutes before
AREA FORECAST DISCUSSION...UPDATED National Weather Service Jackson KY 159 AM EST Sat Nov 14 2020 .UPDATE... Issued at 159 AM EST SAT NOV 14 2020 The forecast remain on track. Merely freshened up the hourly temperatures, incorporating the latest trends in the observations. UPDATE Issued at 1210 AM EST NOV 14 2020 High pressure continues to shift eastward this evening. Regional satellite loop showing mainly high level clouds streaming into the lower Ohio Valley which will continue to move eastward across the rest of the Commonwealth during the overnight. Surface dew points are relatively low but not seeing the rapid cool-off one might typically expect in some of our typically cooler spots except across our more northern and northeastern zones. Very little evidence of fog development. Guidance has been pretty consistent and more optimistic. Thus for the late evening update wound up trimming back on the fog. Still expecting some patchy river valley fog and have even had a report or two of some patchy fog in a spot or two. But thus far it has been quite limited and at this point would expect much of any moisture to convert into frost leading up to dawn. UPDATE Issued at 728 PM EST FRI NOV 13 2020 Drier air has filtered into the area producing lower surface dew points for much of the area as compared to this time last night. While moisture appears great enough for some river valley fog later tonight, expect at least some of that moisture will be converted over to frost where temperatures become cold enough. Otherwise, where fog is dense enough, this may limit the drop off of temperatures into the mid 30s versus overnight lows closer to freezing. With next update, may trim back some of the fog through the early morning time frame and/or increase overnight lows slightly where more widespread fog has the opportunity to develop and linger. Mid/high level cloudiness will also be on the increase overnight. No major changes to the forecast package at this time, but will be watching trends closely. && .SHORT TERM...(This evening through Saturday night) Issued at 435 PM EST FRI NOV 13 2020 21z sfc analysis shows high pressure pushing deeper into Kentucky from the northwest. This has cleared the sky across eastern Kentucky with plenty of sunshine sending temperatures into the upper 50s and low 60s. Meanwhile, dewpoints have dropped into the low and mid 30s with the air mass change as northwest winds of 5 to 10 mph brought in the drier air. The models remain in fairly solid agreement aloft through the short term portion of the forecast. The pattern becomes more dynamic with time as southern ridging holds strong while a couple of weak shortwaves transverse the Ohio Valley ahead of a much stronger trough inbound for Sunday morning. Fast mid level flow over Kentucky will tilt more southwesterly on Saturday ahead of the next large trough. The main global models have some differences at these later time steps with the GFS quicker and sharper with its trough than the ECMWF and NAM. Have used the blended NBM with a lean toward the NAM12 for details - especially Saturday night. Sensible weather will be quite pleasant into Saturday evening - though look for some chilly valley readings by dawn along with patchy fog and frost. Southwest winds ahead of an inbound strong cold front will support high temperatures again in the 60s most places. The approaching cold front will bring with it some impressive winds off the sfc that look to be able to mix down towards dawn on Sunday once the inversion is overcome. The wind speeds at 850h will be around 3 standard deviations above normal near the end of the period with even a 60 mph isotach not far from the the Kentucky border at 12z Sunday. Expect a portion of this to mix down via momentum transfer with gusts up to 40 mph possible late Saturday night into Sunday. This has been highlighted for several days in the HWO and a wind advisory could be hoisted for that time frame should trends hold. Until the front and its winds gets close, Saturday evening will probably see some cool lows in the valleys before temperatures rise towards midnight. Meanwhile, the ridges and more open terrain stay well mixed with temperatures hardly settling into the 50s. The main adjustments to the NBM temperature grids were to allow for more of a ridge to valley split tonight and for a time in the evening on Saturday. With the PoPs, ramped them up a bit quicker late Saturday night just ahead of the cold front. .LONG TERM...(Sunday through Friday) Issued at 356 PM EST FRI NOV 13 2020 A potent upper level trough and weakening surface front will be moving through the CWA at the start of the period. Pressure gradients will increase throughout the day Sunday as the axis of the trough passes over the state, resulting in very strong winds aloft. Based on the latest NAM12 soundings and momentum transfer, still looking at wind gusts to potentially mix down to the surface, especially during periods of rain and along the frontal passage. Wind gusts between 30 and 40 kts are possible, though based on the soundings, can't rule out a few higher gusts...especially across the northern CWA and high terrain. Once the front passes over, the mixing may continue behind the front for a few hours. Then as temperatures begin to cool behind the system, a llvl inversion will begin to set in the late afternoon/evening, cutting off the best momentum transfer. Winds will stay strong aloft, however, as the axis of the trough passes over. Though with strong high pressure moving in at the surface, winds will be much lighter in the low levels. The result will be in an influx of colder air from the NW flow aloft, with high temps expected to be closer to, if not slightly below, seasonal normals. Clear skies and calm winds overnight will also lead to pretty good diurnal drops, with coolest temps in the valleys. High pressure will remain in control for the rest of the period. Temperatures will slowly modify warmer each day. By Thursday and Friday, the center of the high will begin drifting just east of the state, result in decent return S to SW flow. According to the GFS, the backside of a ridge may also be moving over, which will also create SW flow aloft. After some coordination with neighboring offices, ended up increasing the high temps on Thursday and Friday by 2 to 3 degrees, to better account for the return flow WAA. && .AVIATION...(For the 06Z TAFS through 06Z Saturday night) ISSUED AT 159 AM EST SAT NOV 14 2020 VFR conditions will hold through the period at the TAF sites. High clouds will thicken and lower with time, especially after dusk. A strengthening low level jet will also bring a threat of wind shear by late this evening. Surface winds will be variable and average less than 5 kts through early this evening, before increasing to around 5 kts out of the south to south southeast late. && .JKL WATCHES/WARNINGS/ADVISORIES... NONE. && UPDATE...GEOGERIAN SHORT TERM...GREIF LONG TERM...JMW AVIATION...GEOGERIAN
Hazardous weather outlook, Nov 13, 3:30 PM EST, 11 hours 47 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Jackson KY 330 PM EST Fri Nov 13 2020 KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-142330- Fleming-Montgomery-Bath-Rowan-Estill-Powell-Menifee-Rockcastle- Jackson-Pulaski-Laurel-Wayne-McCreary-Whitley-Knox-Bell-Harlan- Elliott-Morgan-Johnson-Wolfe-Magoffin-Floyd-Lee-Breathitt-Knott- Owsley-Perry-Clay-Leslie-Letcher-Martin-Pike- Including the cities of Flemingsburg, Camargo, Jeffersonville, Mount Sterling, Owingsville, Morehead, Irvine, Ravenna, Clay City, Stanton, Frenchburg, Brodhead, Mount Vernon, McKee, Annville, Burnside, Somerset, London, Monticello, Stearns, Whitley City, Corbin, Williamsburg, Barbourville, Middlesboro, Pineville, Cumberland, Harlan, Sandy Hook, West Liberty, Paintsville, Campton, Salyersville, Prestonsburg, Wheelwright, Beattyville, Jackson, Hindman, Pippa Passes, Booneville, Hazard, Manchester, Hyden, Jenkins, Whitesburg, Inez, Coal Run, Elkhorn City, Pikeville, and South Williamson 330 PM EST Fri Nov 13 2020 This hazardous weather outlook is for portions of eastern Kentucky. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Winds may gust as high as 40 mph from late Saturday night through much of the day Sunday. The stronger wind gusts will generally be along and north of Interstate 64, and at elevations above 2500 feet near the Virginia border. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. GREIF/JMW
Nearby
Wind Advisories in Kentucky, 2020Every wind advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.